Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 80, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 5, 2000, 3:43 PM CDT for Amite County, Wilkinson County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2000, 3:43 PM CDT (20:43 UTC)
- Expired
- May 5, 2000, 4:45 PM CDT
- In force
- 62 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Amite County, MS, Wilkinson County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 052044 SVRNEW MSC005-157-052145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 343 PM CDT FRI MAY 5 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AMITE COUNTY IN SOUTHERN MISSISSIPPI WILKINSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 445 PM CDT * AT 343 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CONTAINING SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WERE INDICATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF WOODVILLE TO 12 MILES SOUTHWEST OF CENTREVILLE TO 23 MILES SOUTHEAST OF CENTREVILLE...MOVING NORTH AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... WOODVILLE LIBERTY GLOSTER DOLOROSA CROSBY CENTREVILLE THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW EMNFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:10 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 5, 2:10 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 210 PM CDT FRI MAY 5 2000 MODELS IN GOOD AGREEMENT WITH SLOW NE MOVEMENT OF UPPER LEVEL LOW. MAIN AREA OF DISAGREEMENT IS WITH THE LOWER HEIGHTS OVER THE LOWER MISSISSIPPI VALLEY. WILL MAINTAIN SOME THREAT OF MAINLY AFTERNOON CONVECTION SAT AND SUN BASED ON THE FOLLOWING. LOW LEVEL SLY WINDS WILL CONTINUE...MAX TEMPS WILL BE IN THE MID TO UPPER 80S BOTH DAYS. UPPER LEVEL DIVERGENT CENTERED OVER SE LOUISIANA BY 18Z SAT AND AGAIN BY LATE SUN...BUT WEAKER. MEAN RH AND PCPL WATER ABOUT THE SAME AS TODAY. 5H TEMPS NEAR MINUS 12 DEGS THROUGH THE FORECAST PERIOD. EXPECT THE TROUGH AND DRIER AIR TO BE EAST OF THE CWA MON. MAY HAVE TO BEGIN THE FORECAST PERIOD FOR...REMAINDER OF THIS AFTERNOON...WHERE CONVECTION IS ONGOING. ALSO EXPECT PATCHY FOG TO DEVELOP LATE TONIGHT NORTH OF LAKE PONTCHARTRAIN AS WINDS DECREASE TO NEAR 3 KT OR LESS. AS TROUGH MOVES EAST OF THE CWA EXPECT WE CAN DELETE THE CHANCE OF PCPN MON AND TUE THEN MENTION AFTN SHOWERS AND TSTMS ON WED. EXPECT TEMPS TO BE AT OR A LITTLE ABOVE NORMAL THROUGH WED. MCB 65/87/65/87 1312 BTR 68/86/68/88 1312 MSY 70/86/69/8y8 1312 BIX 73/84/72/84 1212 .NEW...NONE. LA...NONE. MS...NONE. 17
In the hours before
Special weather statement, May 5, 10:15 AM CDT, 5 hours 28 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-060000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1015 AM CDT FRI MAY 5 2000 SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND TONIGHT. NO SEVERE WEATHER IS EXPECTED. HOWEVER...SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. FOR MORE INFO PLEASE VISIT OUR WEB SITE AT WWW.SRH.INOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:21 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 54 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.